# SDR UALA2011062003017

- Difficulty date: June 18, 2011
- Submitted: July 14, 2011
- Operation: Air carrier
- Aircraft: N565UA
- Make and model: Boeing 757222
- Aircraft serial: 26669
- Aircraft time: 61,293 hours, 22,769 cycles
- Engine: Pwa PW2037
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 731376A
- Part serial: 1170
- Condition: Failed
- Location: Nr 1
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FL340 FLT CREW NOTICED A STRONG ACRID SULPHURIC TYPE SMELL. FLT ATTDS CONTACTED AND THEY STATED SAME TYPE ODOR IN AFT CABIN AREA NOTICED BY FA'S AND PAX. NO MESSAGES DISPLAYED, NO SMOKE DETECTOR ALERTS. ONCE ON GROUND, PACK TURNED OFF, ODOR DISSIPATED. PACKS THEN TURNED BACK ON AND ODOR STARTED TO RETURN. EXTERIOR INSPECTED NO DAMAGE FOUND. FLT UNABLE TO CONTACT SAM. FOUND NR 1 EQPT COOLING FAN BLADES BINDING ON FAN CASE.  REPLACED FAN & FWD COOLING FILTER & BOTH AIR DISTRIBUTION AIR CIRCULATION FILTERS ACCOMPLISHED PACK BURNOUT WITH ENGINES AT HIGH POWER IAW JRH REF MM.  F/A REPORTED NO OVENS OPERATING AT THE TIME OF ODOR. NO VISIBLE SMOKE IN COCKPIT OR MAIN CABIN REPORTED. BLEED CONFIG WAS LT AND RT BLEEDS ISOLATED WITH LT AND RT PACKS ON IN AUTO AT TIME OF ODOR. NO LIGHTS FLICKERING REPORTED BY F/A. CREW UNABLE TO CONTACT SAM DUE TO PHONE & COMPUTER OUTAGE.  REPLACED NR 1 FWD EQUIPMENT COOLING AIR FAN AND FAN FILTER, & RECIRC FILTERS.
